Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 23, 2012, 4:13 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 4:13 PM EDT (20:13 UTC)
- Expired
- Apr 23, 2012, 10:56 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
249 WHUS73 KGRR 232013 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 413 PM EDT MON APR 23 2012 LMZ844>849-240415- /O.UPG.KGRR.SC.Y.0034.000000T0000Z-120424T2300Z/ /O.NEW.KGRR.GL.W.0020.120423T2013Z-120424T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 413 PM EDT MON APR 23 2012 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST GALES TO 35 KNOTS THROUGH TUESDAY. * WAVES...3 TO 6 FEET THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
1 follow-up statement
464 WHUS73 KGRR 240256 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 PM EDT MON APR 23 2012 LMZ844>849-241100- /O.CAN.KGRR.GL.W.0020.000000T0000Z-120424T2300Z/ /O.NEW.KGRR.SC.Y.0035.120424T0256Z-120424T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1056 PM EDT MON APR 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS TONIGHT BECOMING WEST ON TUESDAY. * WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 23, 4:01 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 23, 4:01 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 PM EDT MON APR 23 2012 .SYNOPSIS... ISSUED AT 359 PM EDT MON APR 23 2012 BRISK NORTH WINDS RELATED TO A SLOW MOVING STRONG LOW PRESSURE SYSTEM OVER NEW YORK STATE WILL CONTINUE TONIGHT AND TUESDAY. THE FIRE DANGER WILL BE ELEVATED THROUGH TUESDAY AS THE STRONG WINDS COMBINE WITH VERY DRY CONDITIONS. WINDS WILL BE MUCH LIGHTER AND WEDNESDAY AND IT WILL BE WARMER... BUT A CHANCE OF RAIN WILL DEVELOP. MORE COOL WEATHER IS EXPECTED FOR THE END OF THE WEEK AND THE WEEKEND. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 359 PM EDT MON APR 23 2012 STRONGER WINDS TONIGHT OUGHT TO MITIGATE THE THREAT OF A SIGNIFICANT FREEZE/FROST EVENT... SO WILL NOT ISSUE ANY HEADLINES. WIND GUSTS HAVE REMAINED BELOW ADVISORY CRITERIA BUT GUSTS TO 35-40 MPH WILL STILL BE POSSIBLE THROUGH EARLY EVENING. TUESDAY WILL BE FAIRLY SIMILAR TO MONDAY... WITH STRONG AND GUSTY NORTH WINDS COMBINING WITH RELATIVE HUMIDITIES BELOW 35 PERCENT TO CREATE AN ELEVATED FIRE DANGER. TEMPERATURES WILL REMAIN COOL WITH HIGHS IN THE 50S. AS WINDS DIMINISH ON TUESDAY NIGHT... ANOTHER FROST THREAT MAY DEVELOP. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 359 PM EDT MON APR 23 2012 MAIN LONG TERM CONCERNS IN THIS FCST PACKAGE WILL BE PCPN TRENDS FOR THE BEGINNING PERIOD AND THIS WEEKEND...ALONG WITH SOME POSSIBLE P-TYPE ISSUES THIS WEEKEND. WED...AND ESPECIALLY WED NIGHT ARE LOOKING BETTER AND BETTER FOR RAIN SHOWERS ACROSS THE AREA. THE MODELS CONTINUE TO BRING IN A DECENT SHORT WAVE FROM THE NW...WHICH WILL PHASE WITH A WEAKENING SRN STREAM SYSTEM. THIS PHASING WILL ALLOW FOR A DECENT PLUME OF GULF MOISTURE TO INTERACT WITH THE NRN STREAM WAVE OVER THE AREA. WE ARE NOT LOOKING AT SIGNIFICANT RAINS WITH THIS SYSTEM...BUT IT POTENTIALLY LOOKS TO BE A WIDESPREAD LIGHT RAIN EVENT. SUFFICIENT INSTABILITY FOR THUNDER LOOKS LIKE IT SHOULD REMAIN JUST SOUTH OF THE STATE...CLOSER TO THE TRUE WARM SECTOR. WE WILL SEE THE MAIN SHORT WAVE PASS THE AREA EITHER VERY LATE WED NIGHT OR EARLY THU. THIS SHOULD CUT THE PCPN OFF EITHER WAY BY THU AFTERNOON. WE WILL SEE CONFLUENT FLOW ALOFT BUILD IN THU AFTERNOON...LEADING TO SFC RIDGING OVERHEAD. THIS WILL KEEP THE WEATHER DRY THROUGH THE DAY ON FRI WITH COOL TEMPS IN THE 50S. KIND OF A COMPLEX SCENARIO SHAPING UP FOR THE WEEKEND FOR THE REGION. WE WILL SEE THE UPPER LOW CURRENTLY OFF THE COAST OF CA LIFT TO THE NE AS A MORE DOMINANT UPPER LOW IN THE GULF OF ALASKA DIVES SOUTH AND KICKS IT OUT. IT WILL MAKE A RUN AT THE AREA...AND ADVECT MOIST AIR UP AND OVER A FRONTAL SYSTEM TO OUR SOUTH. THIS SYSTEM WILL EVENTUALLY SLOW DOWN AS THE WINTER-LIKE POLAR VORTEX EXPECTED OVER ERN CANADA WILL HOLD ITS GROUND. RIGHT NOW THE MODELS ARE IN AGREEMENT IN HAVING THE FRONT STALL OUT TO OUR SOUTH...AND HAVE THE WARM AND MOIST AIR OVERRUNNING THE AREA ALOFT. TAKING THE MODELS VERBATIM RIGHT NOW WOULD BRING A COLD RAIN TO THE AREA FOR A GOOD PORTION OF THE WEEKEND. THE GFS WOULD CHANGE PCPN OVER TO SNOW SAT NIGHT AND SUN AND BRING POTENTIAL ACCUMULATING SNOW TO THE AREA. THE EURO IS A BIT WARMER...AND WOULD SUPPORT SOME SNOW MIXING IN LATE SAT NIGHT AND EARLY SUN. WE WILL LEAN TOWARD THE EURO AND GEM...AND INTRODUCE A MIX FOR SAT NIGHT AND SUN. THE POSITION OF THE FRONT AND WHO WILL SEE RAIN AND/OR SNOW ALL DEPENDS ON WHEN THE FRONT GETS STOPPED BY THE CANADIAN LOW. THE MODELS ARE SURE TO FLUCTUATE IN THEIR SOLUTIONS WITH THE UNCERTAINTY OF THE SHORT WAVES WITH THE UPPER LOW AND UNTIL THE CA LOW COMES ONSHORE INTO THE RAOB NETWORK. MODELS DO AGREE FOR NOW IN TAKING ALL PCPN OUT BY MON...AND LEAVING A DRY AND COOL FCST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 128 PM EDT MON APR 23 2012 ONLY REAL ISSUE FOR AVIATION INTERESTS WITH THIS FORECAST PACKAGE WILL BE THE WINDS AS SKIES SHOULD REMAIN MOSTLY CLEAR THROUGH THE PERIOD. WINDS HAVE INCREASED TO AROUND 20 KNOTS SUSTAINED WITH GUSTS UP AROUND 30 KNOTS OR SO. THIS WILL CONTINUE THROUGH EARLY EVENING BEFORE DIMINISHING A BIT. MODELS ARE INDICATING THAT WINDS SHOULD REMAIN UP AROUND 10 KNOTS OR SO OVERNIGHT. WINDS ALOFT AT 2K FEET WILL BE AROUND 40 KNOTS FOR SOME LOW LEVEL WIND SHEAR DUE TO SPEED. WE FEEL THAT IT IS NOT ENOUGH TO INSERT LLWS INTO THE FCST. WINDS WILL INCREASE ONCE AGAIN TOWARD NOON ON TUE AS DIURNAL THERMALS BEGIN TO MIX SOME OF THE STRONGER WINDS DOWN. WE ARE EXPECTING WIND GUSTS TO APPROACH 30 KNOTS ONCE AGAIN ON TUE AFTERNOON. THE HIGHEST WINDS WILL BE FOUND THE FURTHER EAST YOU GO DUE TO A STRONGER GRADIENT THERE. && .MARINE... ISSUED AT 359 PM EDT MON APR 23 2012 MKG GLERL OB IS VERY CLOSE TO GALES AT 33 KT... AND WITH WINDS PROGGED TO STILL INCREASE THROUGH 00Z... WILL UPGRADE THE EXISTING SMALL CRAFT ADVISORY TO A GALE WARNING. && .FIRE WEATHER... ISSUED AT 359 PM EDT MON APR 23 2012 FIRE DANGER WILL REMAIN ELEVATED THROUGH THE EARLY EVENING ACROSS THE ENTIRE AREA DUE TO THE LOW HUMIDITIES AND STRONG WINDS. WE WILL SEE SOME RECOVERY OF HUMIDITIES...HOWEVER SOME WIND REMAINING UP WILL LIMIT HUMIDITY RECOVERY. FIRE DANGER WILL ONCE AGAIN BE ELEVATED DURING THE DAY ON TUESDAY. MODELS ARE INDICATING DEW POINTS SLIGHTLY HIGHER ON TUE...HOWEVER THEY ARE LIKELY A LITTLE TOO MOIST WITH THIS TYPE OF PATTERN. TEMPERATURES WILL BE ALSO A LITTLE WARMER...SO HUMIDITIES SHOULD BE IN THE BALLPARK OF TODAY/S VALUES IF NOT SLIGHTLY LOWER. WINDS WILL ALSO BE SIMILAR TO THIS AFTERNOON WITH GUSTS AROUND 30-35 MPH LIKELY BY AFTERNOON. && .HYDROLOGY... ISSUED AT 359 PM EDT MON APR 23 2012 THERE ARE NO HYDRO CONCERNS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING UNTIL 7 PM EDT TUESDAY FOR LMZ844>849. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...NJJ AVIATION...NJJ FIRE WEATHER...NJJ HYDROLOGY...MEADE MARINE...MEADE
Hazardous weather outlook, Apr 23, 4:00 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT MON APR 23 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 400 PM EDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT FIRE DANGER WILL BE ELEVATED ACROSS THE ENTIRE AREA THROUGH EARLY THIS EVENING WITH VERY DRY AIR IN PLACE AND WITH WIND GUSTS TO 35 MPH EXPECTED. SOME OF THE NORMAL LOCALLY COLDER LOCATIONS UP NORTH MAY SEE TEMPERATURES BRIEFLY DIP TO AROUND...OR SLIGHTLY BELOW FREEZING FOR A BRIEF PERIOD TOWARD DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-240915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 PM EDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT GALE WARNINGS ARE POSTED FOR ALL OF THE NEARSHORE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WARNINGS WILL REMAIN IN PLACE FOR ALL OF THE NEARSHORE WATERS THROUGH THE DAY ON TUESDAY. OSTUNO NJJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.